Alert archive / Louisiana / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 173, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 21, 2017, 12:33 AM CDT for Claiborne Parish, Lincoln Parish, Louisiana. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 21, 2017, 12:33 AM CDT (05:33 UTC)
- Expired
- May 21, 2017, 1:30 AM CDT
- In force
- 57 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Claiborne Parish, LA, Lincoln Parish, LA
The radar
The Shreveport radar (KSHV), 101 km from the middle of the area, began a volume at 05:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 5.6 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1368 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1148 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
The text
As transmitted.
897
WUUS54 KSHV 210533
SVRSHV
LAC027-061-210630-
/O.NEW.KSHV.SV.W.0173.170521T0533Z-170521T0630Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
1233 AM CDT SUN MAY 21 2017
The National Weather Service in Shreveport has issued a
* Severe Thunderstorm Warning for...
Claiborne Parish in northwestern Louisiana...
Northwestern Lincoln Parish in north central Louisiana...
* Until 130 AM CDT
* At 1233 AM CDT, severe thunderstorms were located along a line
extending from 6 miles south of Haynesville to near Homer to near
Gibsland, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Homer, Athens, Lisbon, Spring Lake, Lake Clairborne, Antioch,
Corinth, Mount Zion, Summerfield and Aycock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3259 9267 3259 9310 3289 9323 3301 9284
3280 9272 3276 9273 3276 9271 3275 9270
TIME...MOT...LOC 0533Z 265DEG 20KT 3287 9316 3271 9304 3262 9304
HAIL...1.00IN
WIND...60MPH
$$
152 follow-up statements
492
WWUS54 KSHV 210552
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
1252 AM CDT SUN MAY 21 2017
LAC027-061-210630-
/O.CON.KSHV.SV.W.0173.000000T0000Z-170521T0630Z/
Claiborne LA-Lincoln LA-
1252 AM CDT SUN MAY 21 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR EASTERN CLAIBORNE AND NORTHWESTERN LINCOLN PARISHES...
At 1252 AM CDT, severe thunderstorms were located along a line
extending from 9 miles northeast of Homer to 13 miles west of Bernice
to 8 miles northeast of Arcadia, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Homer, Lisbon, Lake Clairborne, Antioch, Corinth, Mount Zion,
Summerfield and Aycock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3265 9269 3263 9297 3291 9309 3298 9283
3280 9272 3276 9273 3276 9271 3275 9270
TIME...MOT...LOC 0552Z 259DEG 27KT 3292 9299 3275 9287 3266 9287
HAIL...1.00IN
WIND...60MPH
$$
15607
WWUS54 KSHV 210623
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
123 AM CDT SUN MAY 21 2017
LAC027-061-210632-
/O.EXP.KSHV.SV.W.0173.000000T0000Z-170521T0630Z/
Claiborne LA-Lincoln LA-
123 AM CDT SUN MAY 21 2017
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CLAIBORNE AND
NORTHWESTERN LINCOLN PARISHES WILL EXPIRE AT 130 AM CDT...
The storms which prompted the warning have moved out of the area.
Therefore the warning will be allowed to expire.
LAT...LON 3265 9269 3263 9297 3291 9309 3298 9283
3280 9272 3276 9273 3276 9271 3275 9270
TIME...MOT...LOC 0622Z 265DEG 20KT 3292 9279 3275 9267 3266 9267
$$
15What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 12:09 AM CDT, 24 minutes earlier.
Area forecast discussion, May 21, 12:09 AM CDT, 24 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 1209 AM CDT Sun May 21 2017 .AVIATION... For the ArkLaTex, a weak cold front is stalling over the immediate area under a strong upper disturbance lifting in overhead. Convection is on going just past KSHV now and will affect KELD/KMLU terminals wise yet this overnight. Sfc winds are light N for E TX. Climb is SW10-30KT, but quickly SW/W 30-50KT into flight levels. Otherwise this front will settle in tonight only to lift right back Northward with more convection possible into new week. /24/ && .PREV DISCUSSION... /issued 1018 PM CDT Sat May 20 2017/ DISCUSSION... Sct convection continues this evening over portions of extreme Ern TX/NW LA, generally along a Nwd surging outflow bndry that is intersecting a weak and shallow cold front analyzed from near a HOT, to TXK, to just E of GGG, to JSO and CLL line as of 03Z. Moderate MLCapes of 1500-2000 J/KG remains over these areas, but storm intensity should continue to diminish as instability wanes overnight. The short term progs are all over the place with whether or not convection will continue or not, with the HRRR initializing best with the ongoing convection, and actually expands it E across much of N LA along/just ahead of our cold front overnight as the front drifts SE through the remainder of the area, exiting the region by/shortly after daybreak Sunday. The 00Z NAM is quite aggressive with convection exploding by 06Z but appears tied to feedback issues, but the latest water vapor imagery suggests a weak shortwave over Cntrl TX which is driving isolated convection development NW of LZZ, with this shortwave moving over the region late tonight/Sunday morning. Even as the shallow front slips SE overnight, the H850 trough will still lag the front a ways, and could still focus at least isolated to sct redevelopment mainly SE of the I-30 corridor of NE TX/SW AR as well as N LA. Have made some minor adjustments to pops tonight in the forecast update, mainly to lower pops slightly over NE TX and remove them over SE OK/adjacent SW AR N of the H850 trough. Did maintain mid chance pops over much of lower E TX/N LA for the ongoing convection, and potential for additional redevelopment late with the arrival of the Cntrl TX shortwave and outflow bndrys still building back N across SE TX near/W of LFK. Also raised min temps a bit overnight as well, as cold advection will be shallow, and the 02-03Z temps/dewpoints are not cooling as fast as earlier forecast closer to and N of the I-30 corridor. Zone update already out...grids will be available shortly. 15 && .PRELIMINARY POINT TEMPS/POPS... SHV 67 80 62 75 / 40 30 20 50 MLU 68 81 63 75 / 40 40 20 50 DEQ 57 80 56 79 / 10 10 10 20 TXK 62 79 59 76 / 20 10 10 30 ELD 64 78 58 77 / 30 20 10 30 TYR 63 79 62 76 / 30 20 30 50 GGG 65 79 61 75 / 30 20 30 50 LFK 67 83 66 76 / 40 50 30 60 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 24/29
Hazardous weather outlook, May 20, 11:25 AM CDT, 13 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1125 AM CDT Sat May 20 2017 ARZ050-051-059>061-070>072-LAZ001>004-010-OKZ077-TXZ096-097- 108>112-124>126-136>138-149>153-165-166-211630- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Caddo-Bossier-Webster-Claiborne-De Soto-McCurtain- Red River-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur- Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-Nacogdoches- Shelby-Angelina-San Augustine- 1125 AM CDT Sat May 20 2017 This Hazardous Weather Outlook is for portions of southwest Arkansas, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... Isolated showers and thunderstorms may develop along a cold front later this afternoon across portions of southeast Oklahoma, east Texas, deep east Tx, southeast Arkansas and northwest Louisiana. Brief wind gusts and small hail may accompany this precipitation activity. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Showers and thunderstorms will continue to be in the forecast through at least Tuesday of the upcoming work week. A strong cold front will move through the entire Four State Region Tuesday Night into early Wednesday bringing an end to the wet weather pattern. Much cooler temperatures will be in the forecast for the middle and latter half of the work week. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters should not be needed. ARZ073-LAZ005-006-011>014-017>022-TXZ167-211630- Union-Lincoln-Red River-Bienville-Jackson-Ouachita-Sabine- Natchitoches-Winn-Grant-Caldwell-La Salle- 1125 AM CDT Sat May 20 2017 This Hazardous Weather Outlook is for portions of south central Arkansas, north central Louisiana, northwest Louisiana and east Texas. .DAY ONE...This Afternoon and Tonight... Plentiful low level moisture coupled with daytime heating will result in isolated to scattered showers and thunderstorms across portions of deep east Texas, central and northern Louisiana later this afternoon, with the potential for additional precipitation this evening due to the passage of a cold front. Some of these storms could approach strong to possibly severe levels with large hail and gusty winds the primary threats. The activity should start to wane late tonight/early tomorrow morning. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Showers and thunderstorms will continue to be in the forecast through at least Tuesday of the upcoming work week. A strong cold front will move through the entire Four State Region Tuesday Night into early Wednesday bringing an end to the wet weather pattern. Much cooler temperatures will be in the forecast for the middle and latter half of the work week. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters may be needed later today into the evening hours due to the possibility of severe thunderstorms.
In the hours before
Local storm report, May 20, 11:18 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1118 PM CDT SAT MAY 20 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1116 PM HAIL 6 S BARKSDALE AIR FORCE 32.42N 93.69W
05/20/2017 E0.75 INCH CADDO LA PUBLIC
ON STRATMORE DRIVE.
&&
25Local storm report, May 20, 11:49 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1149 PM CDT SAT MAY 20 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1118 PM TSTM WND DMG 3 SSW BARKSDALE AIR FOR 32.47N 93.70W
05/20/2017 CADDO LA LAW ENFORCEMENT
TREES AND POWER LINES DOWN BAYOU DRIVE
BETWEEN DIXIE GARDEN AND BERMUDA, POWER OUT.
&&
25Special weather statement, May 20, 11:52 PM CDT, 41 minutes before
Special Weather Statement National Weather Service Shreveport LA 1152 PM CDT SAT MAY 20 2017 LAZ002-003-210545- Bossier LA-Webster LA- 1152 PM CDT SAT MAY 20 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WEBSTER AND NORTHEASTERN BOSSIER PARISHES UNTIL 1245 AM CDT... At 1152 PM CDT, Doppler radar was tracking a strong thunderstorm about 10 miles southwest of Sarepta, or 10 miles southwest of Springhill, moving east at 20 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Cullen, Cotton Valley, Sarepta, Shongaloo, Evergreen and Leton. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3280 9362 3295 9362 3298 9324 3280 9324 TIME...MOT...LOC 0451Z 265DEG 19KT 3286 9354 15
Local storm report, May 21, 12:04 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1204 AM CDT SUN MAY 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 PM TSTM WND DMG 4 S BARKSDALE AIR FORCE 32.45N 93.67W
05/20/2017 BOSSIER LA LAW ENFORCEMENT
POWER OUT IN GOLDEN MEADOWS SUBDIVISION AND
NEAR PARKWAY HIGH SCHOOL.
&&
25Local storm report, May 21, 12:06 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1206 AM CDT SUN MAY 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1142 AM TSTM WND DMG HAUGHTON 32.54N 93.51W
05/20/2017 BOSSIER LA LAW ENFORCEMENT
POWER OUT AT HAUGHTON MIDDLE SCHOOL,
HAUGHTON HIGH SCHOOL, KINSLEY COURT.
&&
25Special weather statement, May 21, 12:27 AM CDT, 6 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1227 AM CDT SUN MAY 21 2017
LAZ005-012-210630-
Bienville LA-Lincoln LA-
1227 AM CDT SUN MAY 21 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BIENVILLE AND
SOUTHWESTERN LINCOLN PARISHES UNTIL 130 AM CDT...
At 1227 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Gibsland, or 17 miles southeast of Minden, moving east
at 20 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Arcadia, Gibsland, Simsboro, Bienville, Bryceland, Mount Lebanon,
Sailes and Brice.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3245 9278 3235 9278 3233 9314 3251 9314
3260 9279 3245 9276
TIME...MOT...LOC 0527Z 250DEG 19KT 3240 9311
15The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 9:16 PM CDT | Severe Thunderstorm Warning | SHV | De Soto | 59 min |
| May 20, 9:49 PM CDT | Special Weather Statement | SHV | De Soto | 41 min |
| May 20, 10:08 PM CDT | Special Weather Statement | SHV | De Soto | 37 min |
| May 20, 10:34 PM CDT | Special Weather Statement | SHV | De Soto, Red River | 41 min |
| May 20, 10:44 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo, De Soto | 61 min |
| May 20, 11:16 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Caddo, Webster | 59 min |
| May 20, 11:52 PM CDT | Special Weather Statement | SHV | Webster | 53 min |
| May 21, 12:05 AM CDT | Severe Thunderstorm Warning | SHV | Bossier, Claiborne, Webster | 44 min |
| May 21, 12:27 AM CDT | Special Weather Statement | SHV | Bienville | 63 min |
| May 21, 8:31 AM CDT | Severe Thunderstorm Warning | SHV | Caddo | 59 min |
| May 21, 9:34 AM CDT | Special Weather Statement | SHV | Bossier, Caddo, Webster | 56 min |
| May 21, 9:54 AM CDT | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Caddo, Claiborne, Webster | 36 min |
| May 21, 10:28 AM CDT | Special Weather Statement | SHV | Bienville, Red River | 32 min |
| May 21, 10:32 AM CDT | Special Weather Statement | SHV | Claiborne, Lincoln, Webster | 43 min |
| May 21, 11:05 AM CDT | Special Weather Statement | SHV | Ouachita | 40 min |
| May 21, 11:17 AM CDT | Special Weather Statement | SHV | Claiborne, Lincoln, Union | 43 min |
| May 21, 11:47 AM CDT | Special Weather Statement | SHV | Caldwell | 43 min |
| May 21, 12:01 PM CDT | Special Weather Statement | SHV | Jackson, Lincoln, Ouachita, Union | 44 min |
| May 21, 12:43 PM CDT | Special Weather Statement | SHV | Caldwell, Jackson, Ouachita, Union | 47 min |
| May 21, 1:59 PM CDT | Special Weather Statement | SHV | Grant, LaSalle | 61 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.